You may have noticed a new feature on the northeast side of our building near the Ramp Door.
We are partnering with the Macon County Health Department to make sure that free Narcan is available to our neighborhood.
Narcan is the brand name of a prescription medication called Naloxone. It can block or reverse the effects of an opioid overdose. Anyone can easily and safely use Narcan (Naloxone) to save the life of someone overdosing on opioids, including heroin or prescription medicines.
When a person overdoses, breathing will slow dangerously and may stop altogether, eventually leading to brain damage or death.
Signs of an opioid overdose may include the below, but not all these signs may be present during an overdose.
- Blue or purple fingernails and lips
- Unresponsive to voice or touch
- Pinpoint pupils (center part of eye is very small)
- Slow, irregular, or stopped breathing
- Slow heartbeat or low blood pressure
- Pale, clammy skin
If you suspect an opioid overdose, call 911 and get emergency medical assistance right away.
If you feel comfortable, the nasal dosage of Narcan is easy to administer. The nasal Narcan spray dosage for adults and children is 1 spray into one nostril. Another spray may be given into the other nostril every 2 to 3 minutes until the patient responds or until emergency medical assistance becomes available.
Having this lifesaving medication available to our community is another way we are tangibly loving our neighbors, as Christ taught us to do.